Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 77, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 5, 2020, 7:12 AM CDT for 4 counties in Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2020, 7:12 AM CDT (12:12 UTC)
- Expired
- Jun 5, 2020, 7:44 AM CDT
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 153 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
125
WUUS53 KLSX 051212
SVRLSX
MOC103-111-127-205-051315-
/O.NEW.KLSX.SV.W.0077.200605T1212Z-200605T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
712 AM CDT Fri Jun 5 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Knox County in northeastern Missouri...
Marion County in northeastern Missouri...
Eastern Shelby County in northeastern Missouri...
Lewis County in northeastern Missouri...
* Until 815 AM CDT.
* At 711 AM CDT, a severe thunderstorm was located near Clarence,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hannibal, Palmyra, Monroe City, Canton, Shelbina, Warren, La
Grange, La Belle, Shelbyville, Lewistown, Ewing, Knox City, Plevna,
Steffenville, Maywood, Emden, Philadelphia, Hunnewell, Taylor and
Bethel.
This also includes Wakonda State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4018 9151 4003 9150 3993 9142 3988 9145
3984 9144 3982 9138 3979 9136 3973 9137
3969 9136 3969 9171 3966 9172 3966 9204
4011 9217 4025 9150
TIME...MOT...LOC 1211Z 270DEG 29KT 3977 9218
HAIL...1.00IN
WIND...60MPH
$$
Maples1 follow-up statement
310
WWUS53 KLSX 051244
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
744 AM CDT Fri Jun 5 2020
MOC103-111-127-205-051254-
/O.CAN.KLSX.SV.W.0077.000000T0000Z-200605T1315Z/
Knox MO-Marion MO-Shelby MO-Lewis MO-
744 AM CDT Fri Jun 5 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX...MARION...
EASTERN SHELBY AND LEWIS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4018 9151 4003 9150 3993 9142 3988 9145
3984 9144 3982 9138 3979 9136 3973 9137
3969 9136 3969 9171 3966 9172 3966 9204
4011 9217 4025 9150
TIME...MOT...LOC 1241Z 270DEG 29KT 3977 9184
$$
MaplesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:37 AM CDT, 35 minutes earlier.
Area forecast discussion, Jun 5, 6:37 AM CDT, 35 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 637 AM CDT Fri Jun 5 2020 .SHORT TERM... (Through Late Saturday Afternoon) Issued at 403 AM CDT Fri Jun 5 2020 The primary forecast concern for today through Saturday is convective trends. First, the line moving through northwest Missouri toward central Missouri this morning will be capable of producing 60+ mph wind as it moves into our CWFA around 12Z this morning. Forward propagating Corfidi vectors indicate it should maintain its southeasterly course this morning, and it may outrun the best elevated instability over western and central Missouri as it continues into the eastern Ozarks. Therefore I think it will begin weakening as it moves into central Missouri and the weakening trend should continue as it moves into southeast Missouri later this morning. Operational deterministic models show a very unstable atmosphere this afternoon with 4000-5000 J/Kg of SBCAPE over Missouri. Even the SPC HREF mean SBCAPE shows comparable values. Instability drops off east of the Mississippi River in most models, but that doesn't mean there couldn't be storms in Illinois as well. What the deterministic guidance and the HREF also show is a 10-40 J/Kg surface CINH...which could be enough to suppress convection this afternoon given the lack of a strong triggering mechanism. There are some hints of convergence along the weak front that will be pushing into southern Iowa...but I don't know if that will be enough. The consensus among the CAMs is that the ongoing convection over the lower Missouri Valley will be weakening during the morning, and then there may be a few isolated storms generally along and west of the Mississippi river before another large complex of storms develops over south central Missouri during the mid-late afternoon. This seems reasonable given the aforementioned points, and the probability that there will be old boundaries from this morning's convection over south central Missouri to help with initiation. Regardless, the forecast will need to be monitored closely today as it's possible initiation could take place up near the Missouri/Iowa border late this afternoon in which case it's possible a large MCS could roll through the area during the evening...although this is not the most likely scenario based on the consensus of guidance. Saturday's forecast will depend highly on what happens today and tonight. However, mass fields on the deterministic guidance are in good agreement with high pressure moving across the Upper Midwest into the Great Lakes and the wind turning to the east and northeast across our area in response. If there is a large MCS that develops over Missouri tonight and sweeps south, this could actually push the effective front further south and end precip chances across the entire area. However it looks like there still enough uncertainty in the position of the synoptic boundary and how much dry air can infiltrate behind Friday night's storms that slight chance to low chance PoPs along and south of I-70 are still reasonable. Carney .LONG TERM... (Saturday Night through Thursday) Issued at 403 AM CDT Fri Jun 5 2020 Dry Summer-like conditions look likely for Sunday and Monday with high pressure at the surface moving through the Great Lakes and an upper level ridge over the mid Mississippi Valley. It still looks warm with highs in the upper 80s to low 90s in spite of the easterly flow. It does look like the easterly flow will keep lower dew point temperatures in the low to mid 60s over the area though, so while it will be warm both Sunday and Monday, it shouldn't feel too humid. Medium range guidance continues to be in good agreement in handling the remnants of "Cristobal". The low gets pulled north into the Mississippi Valley by a deep longwave mid-latitude trough over the western U.S. Monday into Monday night, and incorporated into the mid- latitude flow on Tuesday over northern Arkansas or and southern Missouri. The tropical system should produce a solid 1-3 inches of rain with higher amounts likely as it moves north-northeast from south central Missouri to northern Illinois Tuesday and Tuesday night. While this is by no means a sure thing yet, deterministic guidance has been remarkably consistent between runs, and with the ensemble means. High pressure builds across the central U.S. Wednesday and Thursday bringing a cooler and drier pattern in Cristobal's wake. Carney && .AVIATION... (For the 12z TAFs through 12z Saturday Morning) Issued at 628 AM CDT Fri Jun 5 2020 Showers and thunderstorms moving through central Missouri will continue to the southeast this morning. Another area of storms over south central Iowa will likewise continue moving southeast into Missouri and Illinois this morning. There has been a general weakening trend in both of these thunderstorm complexes, and I think this trend will continue. Boundaries left over from these storms could provide a focus for additional development this afternoon, if the clouds can clear out and we heat up enough. Current thinking is that there could be some scattered storms this afternoon and into the early evening, though timing and coverage remains very uncertain at this time. VFR flight conditions are expected to prevail outside of thunderstorms through the period. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 5, 4:15 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 415 AM CDT Fri Jun 5 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 415 AM CDT Fri Jun 5 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Severe thunderstorms with damaging winds in excess of 60 mph are likely across parts of central Missouri early this morning. There is a chance of thunderstorms this afternoon and evening across much of the area. Some of the storms could be severe. The primary threat from any storms this afternoon and evening will be damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms on Saturday and again Monday night through early Wednesday. Heavy rainfall is possible Tuesday afternoon and night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning across parts of central Missouri, and again this afternoon and evening. Carney
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:18 AM CDT | River Flood Warning | LSX | Cole, Osage | 47 hr |
| Jun 5, 11:21 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 3 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.